|Atripla vs. Norvir/Reyataz/Truvada
Dec 12, 2009
I have been on the Norvir, Reyataz, Truvada cocktail for one year now. I wanted to switch to Atripla. All of my friends are taking the one pill a day now and say its great. Would this jeopordize future regimens for me if I switch? I am tird of taking three pills a day and having to refrigerate Norvir. My doctor told me I could switch if I want. Any complications to the switch? Also, my GFR on my kidneys is 63 which is bordering kidney damage. My liver has high enzyme levels. I am 40yrs old and have been positive for three years. Am I screwed? Should I be very concerned? Could this be from the Truvada? Thank you.
| Response from Dr. McGovern
If you have high liver enzyme levels, you should be tested for hepatitis B and C...If you do not have either infection, I would wonder about possible fatty liver -particularly if you have high triglycerides, obesity, or diabetes.
As for your kidneys, tenofovir (which is part of Atripla and Truvada) is somewhat of a concern...you should have your urine tested for protein excretion and have careful monitoring of your creatinine.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Someone Get AIDS From Blowjob From A Prostitute?
- Do People Get AIDS From Blowjob From A Prostitute?
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Sore Testicles After Giving Handjob Worried I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.